Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jun 14, 2021, 11:13 AM EDT for Venango County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 11:13 AM EDT (15:13 UTC)
- Expired
- Jun 14, 2021, 11:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 103 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WWUS81 KPBZ 141513
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
1113 AM EDT Mon Jun 14 2021
PAZ007-008-141545-
Venango-Mercer-
1113 AM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT NORTHEASTERN MERCER AND VENANGO COUNTIES...
At 1113 AM EDT, a strong thunderstorm was located 7 miles northwest
of Franklin, moving east at 40 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Oil City... Franklin...
Sugarcreek... Hasson Heights...
Stoneboro... Seneca...
Polk... Sandy Lake...
Rouseville... Clintonville...
Cooperstown... Kennerdell...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 127 and 134.
Interstate 80 in Pennsylvania between mile markers 31 and 40.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4145 7952 4144 7952 4144 7948 4141 7948
4132 7959 4132 7960 4131 7960 4117 7978
4117 7983 4124 8007 4140 8024 4149 8005
4149 8000 4150 8000 4150 7998 4151 7998
4151 7996 4154 7993
TIME...MOT...LOC 1513Z 285DEG 34KT 4144 7997
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:53 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 7:53 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 753 AM EDT Mon Jun 14 2021 .SYNOPSIS... Shower and thunderstorms chances are expected again today with a reinforcing cold front. Another crossing disturbance will maintain lower shower and thunderstorm chances Tuesday before high pressure returns dry weather for mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Most of the changes to the grids this morning were mainly cosmetic. Lingering fog mainly south of Pittsburgh will burn off by mid- morning, with sunshine areawide into late morning. Not much has changed regarding the severe thunderstorm outlook. A quick peek at the ongoing 12Z PIT sounding shows relatively warm air aloft that will cut back on eventual CAPE as compared to yesterday. However, with 50-60 knots of deep shear and mid-level dry air, a severe risk still exists. Previous discussion... Added more patchy dense fog, and issued an SPS, for areas generally near and S of I 70, where sfc obs and satellite indicated low vsbys. Previous...A lead shortwave in a developing Ern CONUS longwave trough, and its associated reinforcing sfc cold front, will approach and cross the region this afternoon and evening. Increasing shower and thunderstorm chances are expected through the day with the approach of the wave/front, and jet driven ascent. Model progged strong 0-6km shear near 60kt, moderate instability with a sfc based CAPE from 1000-1500 J/KG, and dry (downdraft enhancing) mid level air, should result in a risk for severe thunderstorms again today, though expect less coverage than yesterday with lower CAPE values. SPC has the area outlined in a Marginal Risk/Isolated coverage for severe storms this afternoon and evening. The main hazard is expected to be damaging wind, though large hail is also possible. Will include this potential in the Hazardous Weather Outlook. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... Showers and thunderstorms should end from W-E this evening as the front completes its passage and instability diminishes. Another shortwave rotating through the main trough should return chances for showers and a few thunderstorms Tuesday, though coverage should be more sporadic than Monday with less upper jet support and deep layer moisture. The showers should end Tuesday night as sfc high pressure begins to build under the longwave trough, with dry and cooler than average weather through mid week. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Dry weather should continue through most of Friday as the longwave trough exits the E Coast, and ridging builds across the Upper Ohio Valley region. A trough is then expected to advance from the Upper Midwest, with shower and thunderstorm chances returning Friday night and Saturday as it approaches and crosses the region. Low chances for showers should continue Sunday, mainly S of PIT, as a srn stream shortwave approaches the Lower OH/TN Valley region. Temperatures should average near seasonable levels through the period. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Dense fog will linger early in the TAF period for MGW, ZZV, HLG but should resolve by 14z. VFR is expected throughout much of the day, until a building cu field this afternoon with thunderstorms that develop nw of BVI around 18z. These storms will generally move sely through the early evening hours and could result in damaging wind and hail at the surface. After rain and storms, terminals will struggle to improve with plenty of moisture lingering. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 14, 3:12 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 312 AM EDT Mon Jun 14 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-150715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 312 AM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon and early evening. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 14, 9:13 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SOUTH ZANESVILLE 39.90N 82.02W
06/13/2021 MUSKINGUM OH EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN, INCLUDING IN THE
VICINITY OF FAIR STREET/MAYSVILLE PIKE.
&&
EVENT NUMBER PBZ2101684
CLLocal storm report, Jun 14, 9:26 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
926 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 1 SW PLAINFIELD 40.19N 81.74W
06/13/2021 COSHOCTON OH DEPT OF HIGHWAYS
TREES DOWN IN LINTON TOWNSHIP
&&
EVENT NUMBER PBZ2101685
CLSpecial weather statement, Jun 14, 11:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1113 AM EDT Mon Jun 14 2021
PAZ007-008-141545-
Venango-Mercer-
1113 AM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT NORTHEASTERN MERCER AND VENANGO COUNTIES...
At 1113 AM EDT, a strong thunderstorm was located 7 miles northwest
of Franklin, moving east at 40 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Oil City... Franklin...
Sugarcreek... Hasson Heights...
Stoneboro... Seneca...
Polk... Sandy Lake...
Rouseville... Clintonville...
Cooperstown... Kennerdell...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 127 and 134.
Interstate 80 in Pennsylvania between mile markers 31 and 40.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4145 7952 4144 7952 4144 7948 4141 7948
4132 7959 4132 7960 4131 7960 4117 7978
4117 7983 4124 8007 4140 8024 4149 8005
4149 8000 4150 8000 4150 7998 4151 7998
4151 7996 4154 7993
TIME...MOT...LOC 1513Z 285DEG 34KT 4144 7997The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:17 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 28 min |
| Jun 14, 11:46 AM EDT | Special Weather Statement | PBZ | Butler | 29 min |
| Jun 14, 11:48 AM EDT | Special Weather Statement | PBZ | Forest | 27 min |
| Jun 14, 12:23 PM EDT | Special Weather Statement | PBZ | Butler | 37 min |
| Jun 14, 12:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 30 min |
| Jun 14, 1:17 PM EDT | Special Weather Statement | PBZ | Allegheny | 28 min |
| Jun 14, 2:24 PM EDT | Special Weather Statement | PBZ | Beaver | 36 min |
| Jun 14, 2:28 PM EDT | Special Weather Statement | PBZ | Butler | 32 min |
| Jun 14, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 27 min |
| Jun 14, 2:44 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 111 min |
| Jun 14, 2:53 PM EDT | Special Weather Statement | PBZ | Butler | 37 min |
| Jun 14, 2:54 PM EDT | Special Weather Statement | PBZ | Washington | 36 min |
| Jun 14, 2:57 PM EDT | Special Weather Statement | PBZ | Allegheny | 33 min |
| Jun 14, 2:59 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver | 47 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 29 min |
| Jun 14, 3:03 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jun 14, 3:05 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 25 min |
| Jun 14, 3:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Jun 14, 3:22 PM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 23 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 14, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 31 min |
| Jun 14, 3:40 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 91 min |
| Jun 14, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 33 min |
| Jun 14, 3:44 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington | 106 min |
| Jun 14, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 24 min |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 37 min |
| Jun 14, 4:18 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| Jun 14, 4:25 PM EDT | Special Weather Statement | PBZ | Greene | 50 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 43 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 27 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | PBZ | Fayette | 26 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 31 min |
| Jun 14, 5:42 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 30 min |
| Jun 14, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 28 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 33 min |
| Jun 14, 1:54 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | PBZ | Marshall | 50 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 16 min |
| Jun 14, 6:05 PM EDT | Special Weather Statement | PBZ | Wetzel | 40 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 29 min |
| Jun 14, 6:20 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 111 min |
| Jun 14, 6:33 PM EDT | Special Weather Statement | PBZ | Marion | 27 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 22 min |
| Jun 14, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 39 min |
| Jun 14, 7:00 PM EDT | Flash Flood Warning | PBZ | Marion | 72 min |
| Jun 14, 7:27 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 33 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 32 min |
| Jun 14, 2:03 PM EDT | Special Weather Statement | PBZ | Carroll, Jefferson | 27 min |
| Jun 14, 2:26 PM EDT | Special Weather Statement | PBZ | Jefferson | 34 min |
| Jun 14, 4:30 PM EDT | Special Weather Statement | PBZ | Noble | 30 min |
| Jun 14, 5:06 PM EDT | Special Weather Statement | PBZ | Noble | 24 min |
| Jun 14, 5:24 PM EDT | Special Weather Statement | PBZ | Monroe | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.